Advertisement

A Compactness Theorem for Curves of Maximal Slope for a Class of Nonsmooth and Nonconvex Functions

  • R. Orlandoni
  • O. Petrucci
  • M. Tosques
Part of the Ettore Majorana International Science Series book series (EMISS, volume 43)

Abstract

In paper [6], some existence and regularity results are given for solutions of evolution equations associated with nonsmooth functions defined on Hilbert spaces or more generally on metric spaces following the idea of searching the curves of maximal slope (steepest descent) of the function.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    F.H. Clarke. “Optimization and nonsmooth analysis”, New York, Wiley Inter-science (1983).MATHGoogle Scholar
  2. [2]
    E. De Giorgi, T. Franzoni. “Su un tipo di convergenza variazionale”. Rend. Sem. Mat. Brescia 3 (1979).Google Scholar
  3. [3]
    E. De Giorgi, A. Marino, M. Tosques.“ Problemi di evoluzione in spazi metrici a curve di massima pendenza”. Atti Accad, Naz. Lincei, Rend. Cl. Sci. Fis. M.t. Natur. (8) 68 (1980), pp. 180–187.MATHGoogle Scholar
  4. [4]
    M. Degiovanni, A. Marino, M. Tosques. “Evolution equations with lack of convexity”. Nonlinear Anal. Th. M.th. and Appt., Vol. 9, 12 (1985).Google Scholar
  5. [5]
    A. Marino. “Evolution equation and multiplicity of critical points with respect to an obstacle”. Contribution to Modern Calculus of Variations, Cesari (Bologna, 1985), Res. Notes in Math., 148, Pitman, London-New York (1987).Google Scholar
  6. [6]
    A. Marino, C. Saccon, M. Tosques. “Curves of maximal slope and parabolic variational inequalities in non convex constraints”. To appear on Ann. Scuola Normale Sup., Pisa.Google Scholar
  7. [7]
    A. Marino, M. Tosques. “Curves of maximal slope for a certain class of non regular functions”. Boll. Un. M.t. Ital. B(6) 1 (1982), pp. 143–170.MathSciNetMATHGoogle Scholar
  8. [8]
    R.T. Rockafellar. “Proximal subgradients, marginal values and augmented Lagrangians in nonconvex optimizations”. Math. of Oper. Res., 6 (1982), pp. 427–437.MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1989

Authors and Affiliations

  • R. Orlandoni
    • 1
  • O. Petrucci
    • 1
  • M. Tosques
    • 1
  1. 1.Dept. of MathematicsUniv. of AnconaAnconaItaly

Personalised recommendations